Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Milwaukee, WI

June 27, 2006Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 27, 2006, 7:47 PM CDT for Washington County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 7:47 PM CDT (00:47 UTC)
Expired
Jun 27, 2006, 8:15 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:50 PM CDTHAIL 0.251 Nw Hartford, WI
Jun 27, 7:52 PM CDTHAIL 0.25Hartford, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 280047
SVRMKX
WIC131-280115-
/O.NEW.KMKX.SV.W.0079.060628T0047Z-060628T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 815 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HARTFORD...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLINGER AROUND 810 PM CDT...
  JACKSON AND WEST BEND AROUND 815 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...BRIEF VERY HEAVY RAIN 
IS EXPECTED.

LAT...LON 4344 8840 4323 8841 4323 8812 4346 8812

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 280106
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT TUE JUN 27 2006

WIC131-280115-
/O.CON.KMKX.SV.W.0079.000000T0000Z-060628T0115Z/
WASHINGTON WI-
805 PM CDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS 
STORM WAS LOCATED NEAR KEWASKUM...MOVING EAST AT 15 MPH.

THE STORMS JUST EAST OF HARTFORD HAVE WEAKENED SOMEWHAT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF WEST BEND BY 815 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...BRIEF HEAVY RAINS ARE 
EXPECTED. 

LAT...LON 4355 8832 4323 8841 4321 8816 4354 8811

$$

HENTZ
000 
WWUS53 KMKX 280116
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT TUE JUN 27 2006

WIC131-280125-
/O.EXP.KMKX.SV.W.0079.000000T0000Z-060628T0115Z/
WASHINGTON WI-
815 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
815 PM CDT...

THUNDERSTORMS ARE STILL EXPECTED IN THE WASHINGTON COUNTY AREA...BUT 
THE HAIL SHOULD BE MAINLY PEA TO MARBLE SIZED.

THE STORMS ARE ALSO PRODUCING VERY HEAVY RAINS AND GUSTY WINDS TO 45 
MPH.

LAT...LON 4355 8832 4323 8841 4321 8816 4354 8811

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:29 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 27, 2:29 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT TUE JUN 27 2006

.DISCUSSION...FORECAST FOCUS ON PCPN/TSTM CHANCES NEXT SEVERAL DAYS.

IN THE SHORT TERM...BASED ON RUC ANALYSIS AND WATER VAPOR
IMAGERY...12Z NAM HAS BEST HANDLE ON STRENGTH AND POSITION OF POTENT
23 UNIT VORT MAX DROPPING INTO NW WI AT 17Z. NAM ALSO SHOWED THIS
STRENGTH AND TIMING 24 HRS AGO SO GENERALLY WILL BE FOLLOWED.

WEAK LEAD SHORT WV THAT EJECTED AHEAD OF MAIN SHRT WAVE TRIGGERED A
FEW SHRA/TSTMS THIS MORNING OVER SW CWA IN VICINITY OF NEARLY
STATIONARY SFC TROF ALONG A GRB TO DBQ LINE.

BETTER DCVA WILL PASS OVER NRN WI CLOSER TO CENTER OF VIGOROUS SHRT
WV...BUT SOME LARGE SCALE LIFT EXPECTED AS VORT ADVECTION BRUSHES
SRN WI LATE THIS AFTERNOON/EVE. TEMPS HEATING OUT INTO THE MID TO
UPPER 70S AND DEW PTS IN THE UPR 50S ARE PRODUCING SCT TSTMS ATTM
WITH SFC BASED LI/S OF -3 TO -5 OVER SRN WI AHEAD OF STATIONARY
PRESSURE TROUGH AND ALONG LAKE BREEZE BOUNDARY.

EXPECT THIS INITIAL TSTM AREA ALONG LEADING EDGE OF MID LVL DRY
PUNCH AHEAD OF SHRT WV TO PUSH EAST BY EARLY EVENING AS LOWER DEW PT
AIR SPREADS INTO SRN WI BEHIND TROF. ANY CONVECTION THAT DEVELOPS IN
ERN MN...NW AND WRN WI IN IMMEDIATE VCNTY OF VORT SHOULD DIMINISH TO
SHRA WITH LOSS OF DAYTIME HEATING. WILL GO WITH SCT THUNDERSTORMS
FOR THIS EVENING...THEN TAPER TO ISOLATED SHRA OVERNIGHT AS DRIER
AIR MOVES IN AND SFC BNDRY SAGS SOUTH INTO IL.

NAM AND GFS HAVE COME MORE IN LINE WITH GENERAL TIMING/POSITION OF
UPR TROF. SHORT WAVE CENTERED NEAR HAYWARD AT 18Z TODAY WILL REACH
GRB AROUND 12Z WED. A SLIGHT CHC OF SHRA WED MORNING WITH
INSTABILITY AS  -16 TO -18C COLD POOL AT 500 MB SETTLING OVER STATE.
SERIES OF WEAK WAVES DROPS IN BEHIND MAIN SHRT WV WED AFTERNOON AND
EVENING. COLD POOL PRODUCING 700-500MB LAPSE RATES OF 6-7 DEG C.
WHILE Q-VECTOR CONVERGENCE/FRONTOGENETIC FORCING IN THE 1000-850 MB
LAYER IS FOCUSED MORE ALONG BNDRY TO OUR SOUTH...FCST SNDGS WITH
TEMP/DEW PT OF 73F/57F FOR MSN AT 22Z SHOW CAPES AROUND 500 J/KG.
DEW PT LOOKS A BIT OVERDONE...BUT TEMP IS A BIT LOW. EXPECT ENOUGH
INSTABILITY AND CAPE TO GO ALONG WITH DYNAMICS TO KEEP CHC THUNDER
FOR WED AFTERNOON...WITH SHRA/ISOLATED TSTMS LINGERING INTO WED
NIGHT WITH LAST IN THE SERIES OF SHRT WAVES MOVING THRU.

FOR THE LATER PERIODS GFS/ECMWF CONTINUE TO SHOW UPR LVL RIDGE AXIS
PUSHING UPR TROF OUT OF WI BY THURSDAY. SFC RDG BLDG INTO REGION
SHOULD BRING AT LEAST A TEMPORARY BREAK TO TO THE PCPN CHCS. LOW LVL
FLOW EXPECTED TO BECOME MORE SWLY BY FRI...WITH 850MB TEMPS FROM
GFS/ECMWF APPROACHING 18-20C BY SAT...RESULTING IN MAX TEMPS RISING
BACK INTO THE 80S.

COLD FRONT/SFC TROF DROPPING THRU STATE WILL BRING PCPN CHCS LT
FRIDAY NIGHT INTO SATURDAY AND MAY TEMPER SAT HI/S A BIT. MID RANGE
MODELS PUSH FRONT SOUTH OF STATE FOR SUNDAY THEN STALLING OVER
NRN/CNTRL IL. GFS KEEPS PCPN WITH WAA AHEAD OF SFC WAVE MOVING ALONG
FRONT SOUTH OF STATE MONDAY...WHILE ECMWF/DGEX BRINGING PCPN INTO
STATE. WILL LEAVE CURRENT CHC IN PLACE FOR NOW...BUT TAKE PCPN OUT
FOR MONDAY NIGHT AS ALL MODELS SHOW HI BUILDING BACK OVER RGN IN
WAKE OF WAVE AND FRONT RETREATING SWD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

REM
Hazardous weather outlook, Jun 27, 8:40 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 AM CDT TUE JUN 27 2006

WIZ046-047-051-052-056>060-062>072-280945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
840 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING...AND AGAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.

LMZ643>646-665-280945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
840 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING...AND AGAIN SATURDAY AND SATURDAY NIGHT.

COLLAR

In the hours before

Local storm report, Jun 27, 3:07 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             7 W CASCADE             43.66N 88.15W
06/27/2006  E0.50 INCH       SHEBOYGAN          WI   PUBLIC

&&

DRH
Local storm report, Jun 27, 6:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 N BEAVER DAM          43.48N 88.84W
06/27/2006  E0.75 INCH       DODGE              WI   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED DIME SIZE HAIL JUST NORTH OF
            THE CITY.

&&

DRH
Local storm report, Jun 27, 7:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     HORICON                 43.44N 88.64W
06/27/2006                   DODGE              WI   TRAINED SPOTTER

            SPOTTER INDICATED HE SAW A FUNNEL CLOUD...LOOKING TO THE
            SOUTHWEST OF THE CITY...TOWARD JUNEAU.

&&

DRH
Local storm report, Jun 27, 7:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             JUNEAU                  43.41N 88.70W
06/27/2006  E0.50 INCH       DODGE              WI   TRAINED SPOTTER

            MULTIPLE REPORTS FROM TRAINED SPOTTERS OF .25 TO .50 INCH
            HAIL IN THE CITY OF JUNEAU.

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:13 PM CDTSevere Thunderstorm WarningMKXColumbia47 min
Jun 28, 5:31 PM CDTSevere Thunderstorm WarningMKXDodge44 min
Jun 28, 6:00 PM CDTSevere Thunderstorm WarningMKXWaukesha45 min
Jun 28, 6:13 PM CDTSevere Thunderstorm WarningMKXDane47 min
Jun 28, 6:43 PM CDTSevere Thunderstorm WarningMKXRacine, Waukesha47 min
Jun 28, 6:49 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock41 min
Jun 28, 6:55 PM CDTSpecial Marine WarningMKX61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.